MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PRESTIGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC PRESTIGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6971155
Medical Device Problem Codes Degraded (1153); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare professional via manufacturer representative regarding an event happened during intra-op for a patient undergoing procedure of anterior cervical disc replacement.It was reported that, the instrument repeatedly failed to load/retain the implant for insertion.It was mentioned that, instrument is heavily worn.It was mentioned that, the product came in contact with patient.There was no additional surgery performed nor time delay reported as a result of this event.It was mentioned that, there was no broken fragment of the instrument left inside the patient.There were no symptoms to patient or physician were reported or anticipated.
 
Additional Manufacturer Narrative
H3: product analysis of product# 6971155; lot # em09g047 analysis summary: visual and optical inspection confirmed tip of the instrument has been worn.This type of wear is consistent with repeated use.The instrument is over 11 years old.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11307711
Report Number1030489-2021-00174
Device Sequence Number3132035
Product Code LXH
UDI-Device Identifier00885074309644
UDI-Public00885074309644
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6971155
Device Catalogue Number6971155
Device Lot NumberEM09G047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1